Search the Community
Showing results for tags 'pristiq taper'.
I’m a 30 year old female who has been on ssris since I was 7 (originally for OCD). To make a long story short, I’ve been on almost all ssris since then with a failed attempt to come off in 2017. In 2019, I successfully stopped my Xanax use and haven’t touched one since. Now, with the pristiq, the emotional flatness, fatigue, and sexual dysfunction are too much for me to bear now. After reading “Anatomy of an Epidemic”, I’ve decided to try to get off these drugs once and for all. At first, my doctor tried taking me from my original dose of 50 mg down to 25 mg, and right away I had horrible withdrawals as crying spells and anxiety. So then she tried adding 10 mg of Prozac, after taking Prozac for 5 days and then cutting down to 25 mg pristiq, i has horrible symptoms and horrible fatigue. So now we have utilized a compounding pharmacy who compounded capsules down to 45 mg (10% decrease),I’m on day 6, it’s not as bad as the last two attempts. I really start feeling spacey and tired at the e d of the day. The compounding pharmacist said they added a extended release compound to it but I don’t feel like it’s covering me for a full day. Any suggestions? I’ve read the pristiq taper thread so far.
Stellie posted a topic in Introductions and updatesGreetings to all learned ones! After 22 years of one AD or another, I have just begun my taper off my last med, 100 mgs. of Pristiq. 🤸♀️ My doc set me up with a 12.5 mg reduction. I'm taking a 50 mg, a 25 mg and a halved 25 mg. Didn't give me much specifics as to when I should move to the next taper. He said "three to four weeks" but that feels a bit loosy goosey for me. So, first question, what do I look for with withdrawal (or lack thereof) before moving on to next taper? Are there other "signals" or symptoms that are better markers? Today is day 23. First, two weeks, nothing I couldn't manage with withdrawal, mostly anxiety, but that's been my claim to fame for 22 years. Last few days however, anxiety had upticked. Of course, like most Americans, I just came through the madness of the election and the ongoing pandemic so who's anxiety wouldn't have been piqued!! But, at 23 days into the taper, is anxiety an expected withdrawal symptom?? I am in NO hurry here. Just want to mitigate the discomfort of the anxiety all day long. What have folks tried for soothing the anxious stuff? I have benzos available but want to avoid 'em. Also, trying to plan for the ongoing taper and what else is in the bag of tricks known as withdrawal. Any help is greatly appreciated! Power to the Taper!
Nimm posted a topic in Introductions and updatesHi all, I have been lurking this site since June and wrote up a tapering schedule for myself using the Desvenlafaxine tapering thread as a guide. In May I was on 100 mg, and decided to come down as I felt like my energy and motivation was too tied up in the drug, and it was no longer working for me as it had done before. I also had a change of living situation which has given me a more comfortable and much safer space in which to finally do this. My brief history is that I have tried on a few different drugs since I was 17. I had brief stints on lexapro, cymbalta, but experienced impotence, so my GP prescribed me Pristiq in I think 2012, which at the time was a gamechanger. It allowed me to conquer my performance and social anxiety and let me complete my undergraduate degree, and form a lot of new relationships. I stayed on 50mg for a long time, which I think was really the sweet spot for me, until mid 2016 when I went through a stressful breakup and had my dose upped to 100mg. I stayed on it until January 2017 when I decided to quit cold turkey because I felt fine. What a mistake that was. I was doing well until I experienced a severe panic attack during a uni exam for my Grad Dip in Psychology and ended up dropping out of the course. After that I experienced extreme suicidal ideation, which had never happened to me before, and decided to seek admission to hospital in May 2018. I was there for 3 weeks and completed a full cycle of their inpatient anxiety program, and the psychiatrist put me back on the 100mg dose of Pristiq. Once I was discharged I did a 1 day a week outgroup program which lasted 4-5 months. They kept trying to eject me from the hospital after the first week but I fought them and insisted I wanted to complete the full cycle as well as the outgroup, and this honestly has made the biggest difference for controlling my anxiety than Pristiq ever did. This year I moved out of home interstate for a Masters degree for the first time, and everything was swell until Covid hit, and due to a number of factors, none of which was influenced by anxiety or depression, I decided to come home. I've had 4 addresses this year, and despite the world being very chaotic, my mental state has been clear, and I am now able coach myself through the disruptive thinking. I also became a bit fed up with becoming a zombie by 8 PM because of the drugs half life, and decided it was time to get off the drug. I didn't tell my GP until I'd hit the 50mg mark last month in September, as I had a hunch which turned out to be correct; she just told me to stagger the dose to every other day and do it over 3 weeks to get down to 0mg. I want to stress she is a fantastic GP and really came through for me to get me a bed in the clinic in 2018, but I told her I had written up a schedule and done my research on this site and was going to do it my way. I have seen a psychiatrist in the past, but he was happy to no longer see me, and honestly I don't see the need to go back to him now as I feel like every health professional treats coming off ADs as a crap shoot, and I feel like I can do this without seeing him. My schedule since June had been to drop every 2 weeks fortnightly on a Monday, before this I was taking 50 mg in the morning and 50 mg at night: 22nd of June = 1 x 50mg in the morning (M), 1 x big half 1/2 + 1 x little quarter 1/4 at night (N) 6th of July = 1 x 50 mg (M), 1 x big 1/2 (N) 20th of July = 1 x 50 mg (M), 1 x little 1/2 (N) 3rd of August = 1 x 50 mg (M), 1 x big 1/4 (N) 17th of August = 1 x 50 mg (M), 1 x little 1/4 (N) I held at this dose until the 14th of September as I was feeling a big groggy and fatigued Symptoms I experienced during this time varied from mild to moderate: Fatigue Grogginess in the morning Extra sensitivity to caffeine Mild anxious thinking Visual hallucination (seeing dog out of the corner of my eye but she's not actually there) Auditory hallucination while sleeping (heard a man yelling in my dream and woke up myself up thinking it was real) Moderate lack of motivation Minor brain fuzz and a few zaps Minor nausea 14th of September I cut my morning 50mg into 2 halves and took the bigger in the morning the smaller at night 28th of September = 1 x big half (M), 1 x big quarter (N) As of today the 6th of October I am holding here, as the effects of splitting the tablet have hit me like a truck. Within a few days of cutting the tablet I experienced extreme night sweating for about 4 nights before it eased Days of extreme lack of motivation, hard to get off the couch Fatigue, and trouble waking up, I'm sleeping 9+ hours every night Extreme grogginess in the morning, I have to have a berocca to become mentally alert and its not lasting long at all Persistent headache, it feels like the front of my head has ballooned and my eyes always feel heavy Trouble regulating temperature, I'm getting hot and cold a lot, yesterday it was 28 degrees outside and I was walking around in a dressing gown Today is the worst day I've had in ages, I just feel physically crap. My mental state is unaffected in itself, but starting to get a bit run down by all the physical symptoms because I want to do things but its a struggle. I have been cutting the tablets with a pill cutter, as we don't have 25mg doses available in Australia which makes this much harder than it needs to be. The cuttings are a little arbitrary, as I'm trying to do it by eye. I'm going to hold here for a month and see how long this takes to ease, and I might start exploring somewhere to get the drug compounded.
I am a former Effexor user. Pretty low doses, 75 mg if I recall correctly. Tapered off that twice without too much difficulty by going to 37.5 then zero. Had some discontinuation symptoms, principally what I call "brain swoons," but manageable. Later, after having some significant life events, went back on medication, and a new doctor put me on 50 mg of Pristiq. After being on it for a few years, I started tapering off it on my own, using a methodology that I see is not recommended by the folks here. I found this forum because I've been having some discontinuation symptoms, including headaches I did not get when I went off Effexor, so I was doing some Internet research to see if I am using the wrong approach. I read that you are not supposed to cut up the pills, so the method I have been trying is to reduce dosage by gradually skipping doses. I went from taking every day to skipping a pill on the 7th day, then 6th day, then 5th, etc. I am now taking every other day, and I have been experiencing symptoms at a tolerable but not exactly pleasant level. I feel OK but have been a bit lethargic and experiencing some headaches and "brain swoons." My plan had been to move to taking a pill every third, then fourth, then fifth, sixth and seventh day before quitting altogether. Not sure what I will end up doing at this point. I have read the entire thread on this topic and might try cutting up the pills, but also should probably see what my doctor recommends, which I did not do when I embarked on this course of action. Thanks for the helpful information, and for allowing me to join this forum.